Alert archive / South Dakota / Red Flag Warnings in 2015

Red Flag Warning 11, NWS Sioux Falls, SD

April 12, 2015

NWS Sioux Falls, SD issued this red flag warning at Apr 12, 2015, 3:30 AM CDT. It took effect at Apr 12, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2015, 3:30 AM CDT (08:30 UTC)
In effect from
Apr 12, 2015, 1:00 PM CDT
Expired
Apr 12, 2015, 8:00 PM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WWUS83 KFSD 120830
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CDT SUN APR 12 2015

...RED FAG WARNING THIS AFTERNOON AND EARLY EVENING FOR SOUTH
CENTRAL SOUTH DAKOTA AND THE JAMES RIVER VALLEY ALONG AND NORTH OF
INTERSTATE 90...

SDZ255-256-121630-
/O.UPG.KFSD.FW.A.0009.150412T1800Z-150413T0100Z/
/O.NEW.KFSD.FW.W.0011.150412T1800Z-150413T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
330 AM CDT SUN APR 12 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR LOW HUMIDITY...STRONG NORTHWEST WINDS...AND
DRY VEGETATION FOR FIRE WEATHER ZONES 255 AND 256...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 255 WHICH IS THE MIDDLE JAMES
  RIVER VALLEY IN SOUTHEAST SOUTH DAKOTA. FIRE WEATHER ZONE 256
  WHICH IS IN SOUTH CENTRAL SOUTH DAKOTA.

* WIND...NORTHWEST WINDS 20 TO 30 MPH...GUSTING TO 35 MPH THIS
  AFTERNOON.

* HUMIDITY...AS LOW AS 20 TO 25 PERCENT LATE THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
275 
WWUS83 KFSD 121621
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1121 AM CDT SUN APR 12 2015

...RED FAG WARNING THIS AFTERNOON AND EARLY EVENING FOR SOUTH
CENTRAL SOUTH DAKOTA AND THE JAMES RIVER VALLEY ALONG AND NORTH
OF INTERSTATE 90...

SDZ255-256-130030-
/O.CON.KFSD.FW.W.0011.150412T1800Z-150413T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
1121 AM CDT SUN APR 12 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW HUMIDITY...STRONG NORTHWEST WINDS...AND DRY VEGETATION
FOR FIRE WEATHER ZONES 255 AND 256...

* AFFECTED AREA...FIRE WEATHER ZONE 255 WHICH IS THE MIDDLE 
  JAMESRIVER VALLEY IN SOUTHEAST SOUTH DAKOTA. FIRE WEATHER ZONE 
  256 WHICH IS IN SOUTH CENTRAL SOUTH DAKOTA. 

* WIND...NORTHWEST WINDS 20 TO 30 MPH...GUSTING TO 35 MPH THIS 
  AFTERNOON.

* HUMIDITY...AS LOW AS 20 TO 25 PERCENT LATE THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
524 
WWUS83 KFSD 121929
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
229 PM CDT SUN APR 12 2015

...RED FAG WARNING THIS AFTERNOON AND EARLY EVENING FOR SOUTH
CENTRAL SOUTH DAKOTA AND THE JAMES RIVER VALLEY ALONG AND NORTH
OF INTERSTATE 90...

...FIRE WEATHER WATCH MONDAY AFTERNOON FOR SOUTHWEST MINNESOTA AND
THE MIDDLE BIG SIOUX RIVER VALLEY IN SOUTHEAST SOUTH DAKOTA...

SDZ255-256-130100-
/O.CON.KFSD.FW.W.0011.000000T0000Z-150413T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
229 PM CDT SUN APR 12 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW HUMIDITY...STRONG NORTHWEST WINDS...AND DRY VEGETATION
FOR FIRE WEATHER ZONES 255 AND 256...

* AFFECTED AREA...FIRE WEATHER ZONE 255 WHICH IS THE MIDDLE JAMES
  RIVER VALLEY IN SOUTHEAST SOUTH DAKOTA. FIRE WEATHER ZONE 256
  WHICH IS IN SOUTH CENTRAL SOUTH DAKOTA.

* WIND...NORTHWEST WINDS 20 TO 30 MPH...GUSTING TO 35 MPH.

* HUMIDITY...AS LOW AS 20 TO 25 PERCENT THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MNZ900-SDZ257-130330-
/O.NEW.KFSD.FW.A.0010.150413T1800Z-150413T2300Z/
SOUTHWEST MINNESOTA-MIDDLE BIG SIOUX RIVER VALLEY-
229 PM CDT SUN APR 12 2015

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR LOW
HUMIDITY...BREEZY NORTHWEST WINDS AND DRY VEGETATION...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONE 900 WHICH IS SOUTHWEST
  MINNESOTA. FIRE WEATHER ZONE 257 WHICH IS THE MIDDLE BIG SIOUX
  RIVER VALLEY IN SOUTHEAST SOUTH DAKOTA.

* WIND...WEST NORTHWEST WINDS 15 TO 30 MPH.

* HUMIDITY...15 TO 25 PERCENT DURING THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
355 
WWUS83 KFSD 130106
RFWFSD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
806 PM CDT SUN APR 12 2015

...FIRE WEATHER WATCH MONDAY AFTERNOON FOR SOUTHWEST MINNESOTA
AND THE MIDDLE BIG SIOUX RIVER VALLEY IN SOUTHEAST SOUTH DAKOTA...

SDZ255-256-130215-
/O.EXP.KFSD.FW.W.0011.000000T0000Z-150413T0100Z/
LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY-
806 PM CDT SUN APR 12 2015

...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY...STRONG
NORTHWEST WINDS...AND DRY VEGETATION FOR FIRE WEATHER ZONES
255 AND 256...

WITH SUNSET...HUMIDITY VALUES SHOULD BEGIN TO INCREASE AND WIND
SPEEDS DECREASE. THUS THE RED FLAG WARNING WAS ALLOWED TO EXPIRE.

$$

MNZ900-SDZ257-131000-
/O.CON.KFSD.FW.A.0010.150413T1800Z-150413T2300Z/
SOUTHWEST MINNESOTA-MIDDLE BIG SIOUX RIVER VALLEY-
806 PM CDT SUN APR 12 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR LOW
HUMIDITY...BREEZY NORTHWEST WINDS AND DRY VEGETATION...

* AFFECTED AREA...FIRE WEATHER ZONE 900 WHICH IS SOUTHWEST 
  MINNESOTA. FIRE WEATHER ZONE 257 WHICH IS THE MIDDLE BIG SIOUX 
  RIVER VALLEY IN SOUTHEAST SOUTH DAKOTA. 

* WIND...WEST NORTHWEST WINDS 15 TO 30 MPH.

* HUMIDITY...15 TO 25 PERCENT DURING THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 12, 3:26 AM CDT, 4 minutes earlier.

Area forecast discussion, Apr 12, 3:26 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
326 AM CDT SUN APR 12 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 320 AM CDT SUN APR 12 2015

STRONG SOUTHERLY WINDS WILL BECOME NORTHWESTERLY BEHIND THE
COLD FRONT MOVING SOUTHEAST ACROSS THE AREA TODAY AND EARLY
THIS EVENING. ENOUGH HEATING LOOKS GUARANTEED TO DRIVE TEMPERATURES
UP TO THE 70 TO 75 RANGE EXCEPT SOME PLACES EXTREME WEST MIGHT HOLD
A DEGREE OR TWO INTO THE UPPER 60S AS COOLING BEHIND THE FRONT PUTS
A LITTLE HOLD ON THE HEATING. AT THIS POINT IT LOOKS LIKE WINDS ON
NEITHER SIDE WILL GET THAT CLOSE TO WIND ADVISORY LEVELS.

THE WINDS AND DRYING AIR WILL PROMPT FIRE WEATHER CONCERNS WEST
WHICH WILL BE DISCUSSED IN THAT SECTION. THE OTHER QUESTION IS
TIMING AND EXTENT OF THUNDERSTORM DEVELOPMENT AS MOISTURE AND
INSTABILITY POOLING NEAR THE FRONT RUNS INTO DAYTIME HEATING.
CURRENT THINKING IS THAT STORMS WILL BE MAINLY ALONG THE FRONT AND
WILL NOT REALLY GET GOING UNTIL AFTER 21Z/3 PM CDT...THOUGH HAVE
STARTED A LITTLE CHANCE AN HOUR EARLIER. TIMING OF ALL THIS
SUGGESTS THAT FSD WILL BE ON THE BACK EDGE OF ANY STORM POTENTIAL.
STORM THREAT WILL MOVE OFF SOUTHEAST WITH THE FRONT...LINGERING
OVER THE FAR SOUTHEAST CORNER IN NORTHWEST IOWA FOR THE FIRST
THREE OR SO HOURS AFTER 00Z/7 PM CDT. SPC OUTLOOK SEEMS PRETTY
GOOD FOR MARGINAL HAIL AND DAMAGING WIND POTENTIAL. IN
SHORT...COULD GET AN ISOLATED MARGINALLY SEVERE HAIL AND/OR WIND
EVENT IN NORTHWEST IOWA BUT MOST OF THE STORMS SHOULD BE SUB
SEVERE.

SKIES WILL CLEAR FAIRLY QUICKLY BEHIND THE FAST MOVING FRONT TONIGHT
AND TEMPERATURES WILL DROP BACK INTO THE MID 30S TO LOWER 40S BY
DAYBREAK MONDAY...AN EXPECTED CONTINUING BREEZE HELPING TO KEEP
READINGS FROM GETTING CLOSER TO FREEZING.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 320 AM CDT SUN APR 12 2015

MONDAY AND TUESDAY WILL BOTH BE DRY AND POSE FIRE WEATHER CONCERNS.
WHILE MONDAY IS LIKELY TO SEE THE FIRE WEATHER CONCERNS MORE ACROSS
THE NORTHERN CWA...TUESDAY SHOULD BE MUCH MORE WIDESPREAD WITH SOME
SIGNIFICANTLY DANGEROUS CONDITIONS POSSIBLE IN CENTRAL SOUTH DAKOTA.
MONDAY WILL BE A MILD POST FRONTAL DAY WITH WINDS PICKING UP BY LATE
MORNING AS LOTS OF SUNSHINE GIVES WAY TO A WELL MIXED ATMOSPHERE.
WINDS WILL LIKELY AVERAGE ABOUT 10 TO 20 MPH ALONG AND SOUTH OF A DE
SMET TO SPENCER IOWA LINE WHILE TO THE NORTH WINDS WILL BE CLOSER TO
15 TO 30 MPH. THESE STRONGER WINDS COUPLED WITH AFTERNOON RELATIVE
HUMIDITIES AROUND 20 PERCENT SHOULD LEAD TOWARDS AT LEAST VERY HIGH
AND LIKELY EXTREME CONDITIONS. WILL NOT ISSUE A FIRE WEATHER WATCH
AT THIS TIME AS RED FLAG CONDITIONS ARE LIKELY IN CENTRAL SOUTH
DAKOTA THIS AFTERNOON.

MONDAY NIGHT INTO TUESDAY WILL SEE A WEAK RIDGE OF HIGH PRESSURE
MOVE THROUGH WITH A VERY STOUT SOUTHERLY GRADIENT EXPECTED TO
DEVELOP TUESDAY. THE STRONGEST WINDS WILL BE IN CENTRAL SOUTH DAKOTA
WITH GUSTS POSSIBLY AS HIGH AS 40 MPH. THESE VERY STRONG WINDS
COUPLED WITH RELATIVE HUMIDITY VALUES IN THE TEENS WILL LEAD TOWARDS
VERY DANGEROUS FIRE WEATHER CONCERNS. EASTERN SOUTH DAKOTA IN
SOUTHWEST MINNESOTA WILL LIKELY APPROACH OR EXCEED RED FLAG
CONDITIONS AS WELL WITH NORTHWEST IOWA MORE MARGINAL ON WINDS. HIGHS
ON MONDAY SHOULD BE IN THE 60S WITH 70S ON TUESDAY.

IN THE OUTER PERIODS(WEDNESDAY THROUGH SATURDAY)...THE ECMWF AND GFS
HAVE COME INTO AGREEMENT IN DROPPING OFF AN UPPER LEVEL LOW PRESSURE
IN THE SOUTHERN UNITED STATES WHILE KEEPING THE NORTHERN JET FAIRLY
ACTIVE THROUGH THE PERIOD. THE CHANCES FOR RAINFALL ON WEDNESDAY AND
WEDNESDAY NIGHT NOT LOOKING QUITE AS GOOD SO HAVE GONE AHEAD AND
DROPPED THE PROBABILITIES. THE REMAINDER OF THE PERIOD LOOKS MAINLY
DRY AS MOST OF THE NORTHERN STREAM SUPPORT REMAINS NORTH OF THE AREA
AND THE SOUTHERN STREAM WAVE DOES NOT HELP ANY BY KEEPING THE DEEPER
MOISTURE BOTTLED UP TO THE SOUTH. OVERALL MILD TEMPERATURES THROUGH
THE PERIOD WITH TEMPERATURES AVERAGING ABOUT 5 TO 10 DEGREES ABOVE
NORMAL. THERE ARE SOME HINTS OF A BIGGER COOL DOWN EARLY NEXT WEEK
SO THAT WILL BE A TREND TO KEEP AN EYE ON.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1057 PM CDT SAT APR 11 2015

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. GUSTY WINDS
WILL CONTINUE TONIGHT INTO SUNDAY AHEAD OF A COLD FRONT WHICH WILL
TRACK WEST TO EAST THROUGH THE REGION BEGINNING MID MORNING.
EXPECT WINDS TO AVERAGE 15 TO 20 KT WITH GUSTS TO 30 KT.
THUNDERSTORM CHANCES INCREASE THROUGH THE DAY ALONG AND EAST OF
INTERSTATE 29...BEGINNING IN THE EARLY AFTERNOON. STORM CHANCES
ARE TOO LOW TO MENTION IN THE KFSD TAF...BUT HAVE ADDED MENTION
FROM 21 TO 23Z IN KSUX. EXPECT SMALL HAIL...GUSTY WINDS AND
IFR/MVFR CONDITIONS IN THUNDERSTORMS.

&&

.FIRE WEATHER...
ISSUED AT 325 PM CDT SAT APR 11 2015

STRONG NORTHWESTERLY WINDS AND DRYING DEVELOPING BEHIND THE COLD
FRONT WILL OUTPACE ANY COOLING TO BRING RED FLAG CONDITIONS TO THE
WESTERN EDGE OF THE FORECAST AREA THIS AFTERNOON. HAVE UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING WITH NO CHANGES IN AREA OR
TIME...THE COMBINATION OF WINDS AND DRYING WILL NOT GET FURTHER EAST
SOON ENOUGH TO GET SUCH CONDITIONS CLOSE TO THE INTERSTATE 29
AREA...THOUGH THE FIRE DANGER WILL BE ELEVATED TO HIGH OR VERY HIGH
EAST.

A POST FRONTAL MIXY ENVIRONMENT IS EXPECTED ON MONDAY...ALTHOUGH
THE SURFACE PRESSURE GRADIENT WILL NOT BE REAL STRONG. MUCH OF THE
WIND WILL BE DRAWN FROM ABOVE AND AT THIS TIME THE COMBINATION OF
STRONGEST WINDS AND LOW RELATIVE HUMIDITY SHOULD BE DOWN HIGHWAY
14 INTO SOUTHWEST MINNESOTA WHERE A FIRE WEATHER WATCH OR RED FLAG
WARNING WILL BE LIKELY.

TUESDAY LOOKS TO POSE THE BIGGEST CONCERN AS A STRONG SOUTHERLY
WIND DEVELOPS AND VERY DRY AIR STILL EXISTS. WINDS COULD GUST AS
HIGH AS 40 MPH IN CENTRAL SOUTH DAKOTA WITH AFTERNOON RELATIVE
HUMIDYT IN THE TEENS. EASTERN SOUTH DAKOTA INTO SOUTHWEST
MINNESOAT WILL ALSO SE DANGEROUS FIRE WEATHER CONCERNS WITH
NORTHWEST IOWA POSSIBLY SEEING WINDS REMAIN JUST LOW ENOUGH TO
AVOID WIDESPREAD PROBLEMS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR SDZ255-256.

MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...08
AVIATION...
FIRE WEATHER... /08
Hazardous weather outlook, Apr 11, 9:05 AM CDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
905 AM CDT SAT APR 11 2015

SDZ038-050-052-053-057>060-063>065-068-121415-
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON-
CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
905 AM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY THIS
AFTERNOON DUE TO DRY VEGETATION...LOW HUMIDITY AND STRONG SOUTH
WINDS. THE ONLY EXCEPTION IS BON HOMME COUNTY WHO MAY STAY IN THE
VERY HIGH CATEGORY DUE TO SLIGHTLY MORE HUMIDITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ELEVATED FIRE DANGER IN THE VERY HIGH TO EXTREME CATEGORIES IS
VERY LIKELY TO CONTINUE SUNDAY THROUGH TUESDAY. AT THIS TIME...
TUESDAY LOOKS TO BE THE WORST OF THE WORST IN TERMS OF FIRE
DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001-MNZ071-072-080-081-089-090-097-098-SDZ039-040-054>056-061-
062-066-067-069-070-121415-
LYON IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK-
MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-
905 AM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

DUE TO DRY FUELS...STRONG SOUTHERLY WINDS AND LOW HUMIDITY...
THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY
THIS AFTERNOON GENERALLY ALONG AND NORTH OF INTERSTATE 90...AND
VERY HIGH SOUTH OF INTERSTATE 90 WHERE HUMIDITY VALUES WILL BE
SLIGHTLY HIGHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL OCCUR SUNDAY AFTERNOON. AT THIS TIME
STORM ACTIVITY IS NOT EXPECTED TO BE SEVERE. STORMS WILL BE MOST
PREVALENT EAST OF INTERSTATE 29. ELEVATED FIRE DANGER IN THE VERY
HIGH TO EXTREME CATEGORIES WILL CONTINUE SUNDAY THROUGH TUESDAY.
TUESDAY LOOKS TO BE THE WORST DAY OUT OF THE THREE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ071-121415-
OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-UNION-
905 AM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL OCCUR SUNDAY AFTERNOON. AT THIS TIME
SEVERE WEATHER IS NOT EXPECTED. THE GRASSLAND FIRE DANGER INDEX
WILL LIKELY REACH THE VERY HIGH CATEGORY ON MONDAY AND TUESDAY...
WITH TUESDAY BEING THE WORST DAY OF THE TWO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:29 PM CDTFire Weather WatchFSD13 hr
Apr 12, 4:45 PM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union30 min
Apr 12, 5:20 PM CDTSevere Thunderstorm WarningFSDMinnehaha25 min
Apr 12, 6:02 PM CDTSevere Thunderstorm WarningFSDUnion28 min

Nearby

Red Flag Warnings in South Dakota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.